MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SP2 FEM LUG DRILL W/HUD END; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS

DEPUY ORTHOPAEDICS, INC. 1818910 SP2 FEM LUG DRILL W/HUD END; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Catalog Number 966202
Medical Device Problem Codes Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: examination of the returned device found the cutting flutes to be damaged/worn.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.The returned device was a 966202 sp2 fem lug drill w/hud end.The sp2 fem lug drill w/hud end was reported for unknown reason.Three follow-ups were conducted with the complainant to obtain event additional information.Please verify what is the alleged deficiency of the reported instrument? no additional event information was received.Visual examination of the device revealed deformation and wear on the cutting flutes.There is no missing material.The damage to the cutting flutes is from repetitive contact with bone and the patella drill guide.The flats on the hudson end exhibit wear.The root cause is attributed to device wear from normal use and servicing.The wear on the cutting flutes is from heavy usage and repetitive contact with the patella drill guide based on the root cause of device damage from normal use and servicing as the root cause, the need for corrective action is not indicated.Complaint trends will be monitored by post market surveillance through (b)(4).Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.
 
Event or Problem Description
The office sets instrument was reported for unknown reason.It did not affect surgery or patient.Examination of the returned device by the product analyst found the cutting flutes of the device to be damaged/worn.

Brand Name
SP2 FEM LUG DRILL W/HUD END
Common Device Name
DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
MDR Report Key8405071
Report Number1818910-2019-86821
Device Sequence Number10860168
Product Code HWE
UDI-Device Identifier10603295247272
UDI-Public10603295247272
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number966202
Device Lot NumberD0908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2019
Initial Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1